Acute lymphoblastic leukemia presenting with calcineurin-inhibitor induced pain syndrome after a second allogeneic bone marrow transplantation

Shuichiro Takashima, Akihiko Numata, Toshihiro Miyamoto, Tsuyoshi Shirakawa, Rieko Kinoshita, Koji Kato, Katsuto Takenaka, Naoki Harada, Koji Nagafuji, Shuichi Taniguchi, Mine Harada

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

A 42-year-old woman was referred to us for the treatment of relapsed Philadelphia-positive acute lymphoblastic leukemia (Ph+ALL), which had been maintained in complete remission for seven years after an allogeneic bone marrow transplantation (allo-BMT) from an unrelated donor. She received remission-reinduction chemotherapy combined with imatinib mesylate. After the documentation of the molecular remission of Ph+ALL, she underwent the second allo-BMT from another unrelated donor. GVHD prophylaxis consisted of tacrolimus (TAC) and short-term methotrexate. On day 21, she suddenly suffered from an intermittent severe, cramp-like pain in the right lower limb. The typical pain profile and exclusion of other causative diseases suggested calcineurin-inhibitor induced pain syndrome (CIPS) as a possible cause of pain. The pain was gradually relieved after discontinuation of TAC and administration of several analgesic drugs. CIPS is rarely seen following allogeneic stem cell transplantation (allo-SCT); only three cases have been so far reported to our knowledge. Thus, physicians should be alert to this complication in patients receiving allo-SCT.

Original languageEnglish
Pages (from-to)1372-1376
Number of pages5
Journal[Rinshō ketsueki] The Japanese journal of clinical hematology
Volume47
Issue number10
Publication statusPublished - Jan 1 2006

Fingerprint

Homologous Transplantation
Bone Marrow Transplantation
Precursor Cell Lymphoblastic Leukemia-Lymphoma
Pain
Unrelated Donors
Stem Cell Transplantation
Tacrolimus
Muscle Cramp
Methotrexate
Documentation
Analgesics
Calcineurin Inhibitors
Lower Extremity
Physicians
Drug Therapy

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Acute lymphoblastic leukemia presenting with calcineurin-inhibitor induced pain syndrome after a second allogeneic bone marrow transplantation. / Takashima, Shuichiro; Numata, Akihiko; Miyamoto, Toshihiro; Shirakawa, Tsuyoshi; Kinoshita, Rieko; Kato, Koji; Takenaka, Katsuto; Harada, Naoki; Nagafuji, Koji; Taniguchi, Shuichi; Harada, Mine.

In: [Rinshō ketsueki] The Japanese journal of clinical hematology, Vol. 47, No. 10, 01.01.2006, p. 1372-1376.

Research output: Contribution to journalArticle

Takashima, Shuichiro ; Numata, Akihiko ; Miyamoto, Toshihiro ; Shirakawa, Tsuyoshi ; Kinoshita, Rieko ; Kato, Koji ; Takenaka, Katsuto ; Harada, Naoki ; Nagafuji, Koji ; Taniguchi, Shuichi ; Harada, Mine. / Acute lymphoblastic leukemia presenting with calcineurin-inhibitor induced pain syndrome after a second allogeneic bone marrow transplantation. In: [Rinshō ketsueki] The Japanese journal of clinical hematology. 2006 ; Vol. 47, No. 10. pp. 1372-1376.
@article{c6eacadeba8a4d58ac833f84ad23b6ca,
title = "Acute lymphoblastic leukemia presenting with calcineurin-inhibitor induced pain syndrome after a second allogeneic bone marrow transplantation",
abstract = "A 42-year-old woman was referred to us for the treatment of relapsed Philadelphia-positive acute lymphoblastic leukemia (Ph+ALL), which had been maintained in complete remission for seven years after an allogeneic bone marrow transplantation (allo-BMT) from an unrelated donor. She received remission-reinduction chemotherapy combined with imatinib mesylate. After the documentation of the molecular remission of Ph+ALL, she underwent the second allo-BMT from another unrelated donor. GVHD prophylaxis consisted of tacrolimus (TAC) and short-term methotrexate. On day 21, she suddenly suffered from an intermittent severe, cramp-like pain in the right lower limb. The typical pain profile and exclusion of other causative diseases suggested calcineurin-inhibitor induced pain syndrome (CIPS) as a possible cause of pain. The pain was gradually relieved after discontinuation of TAC and administration of several analgesic drugs. CIPS is rarely seen following allogeneic stem cell transplantation (allo-SCT); only three cases have been so far reported to our knowledge. Thus, physicians should be alert to this complication in patients receiving allo-SCT.",
author = "Shuichiro Takashima and Akihiko Numata and Toshihiro Miyamoto and Tsuyoshi Shirakawa and Rieko Kinoshita and Koji Kato and Katsuto Takenaka and Naoki Harada and Koji Nagafuji and Shuichi Taniguchi and Mine Harada",
year = "2006",
month = "1",
day = "1",
language = "English",
volume = "47",
pages = "1372--1376",
journal = "[Rinsho ketsueki] The Japanese journal of clinical hematology",
issn = "0485-1439",
publisher = "Nihon Rinsho Ketsueki Gakkai/Japan Society of Clinical Hematology",
number = "10",

}

TY - JOUR

T1 - Acute lymphoblastic leukemia presenting with calcineurin-inhibitor induced pain syndrome after a second allogeneic bone marrow transplantation

AU - Takashima, Shuichiro

AU - Numata, Akihiko

AU - Miyamoto, Toshihiro

AU - Shirakawa, Tsuyoshi

AU - Kinoshita, Rieko

AU - Kato, Koji

AU - Takenaka, Katsuto

AU - Harada, Naoki

AU - Nagafuji, Koji

AU - Taniguchi, Shuichi

AU - Harada, Mine

PY - 2006/1/1

Y1 - 2006/1/1

N2 - A 42-year-old woman was referred to us for the treatment of relapsed Philadelphia-positive acute lymphoblastic leukemia (Ph+ALL), which had been maintained in complete remission for seven years after an allogeneic bone marrow transplantation (allo-BMT) from an unrelated donor. She received remission-reinduction chemotherapy combined with imatinib mesylate. After the documentation of the molecular remission of Ph+ALL, she underwent the second allo-BMT from another unrelated donor. GVHD prophylaxis consisted of tacrolimus (TAC) and short-term methotrexate. On day 21, she suddenly suffered from an intermittent severe, cramp-like pain in the right lower limb. The typical pain profile and exclusion of other causative diseases suggested calcineurin-inhibitor induced pain syndrome (CIPS) as a possible cause of pain. The pain was gradually relieved after discontinuation of TAC and administration of several analgesic drugs. CIPS is rarely seen following allogeneic stem cell transplantation (allo-SCT); only three cases have been so far reported to our knowledge. Thus, physicians should be alert to this complication in patients receiving allo-SCT.

AB - A 42-year-old woman was referred to us for the treatment of relapsed Philadelphia-positive acute lymphoblastic leukemia (Ph+ALL), which had been maintained in complete remission for seven years after an allogeneic bone marrow transplantation (allo-BMT) from an unrelated donor. She received remission-reinduction chemotherapy combined with imatinib mesylate. After the documentation of the molecular remission of Ph+ALL, she underwent the second allo-BMT from another unrelated donor. GVHD prophylaxis consisted of tacrolimus (TAC) and short-term methotrexate. On day 21, she suddenly suffered from an intermittent severe, cramp-like pain in the right lower limb. The typical pain profile and exclusion of other causative diseases suggested calcineurin-inhibitor induced pain syndrome (CIPS) as a possible cause of pain. The pain was gradually relieved after discontinuation of TAC and administration of several analgesic drugs. CIPS is rarely seen following allogeneic stem cell transplantation (allo-SCT); only three cases have been so far reported to our knowledge. Thus, physicians should be alert to this complication in patients receiving allo-SCT.

UR - http://www.scopus.com/inward/record.url?scp=39049180810&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=39049180810&partnerID=8YFLogxK

M3 - Article

C2 - 17094576

AN - SCOPUS:39049180810

VL - 47

SP - 1372

EP - 1376

JO - [Rinsho ketsueki] The Japanese journal of clinical hematology

JF - [Rinsho ketsueki] The Japanese journal of clinical hematology

SN - 0485-1439

IS - 10

ER -